MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RE40C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 24, 2024.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (evaluation is in progress, but not yet concluded).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator leaked.The unit was not changed out, and as a mitigation, they opened the recirc line to oxygenate more.*no known consequence or health impact to patient *there was 5 milliliter (ml) of blood loss *procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d1 (corrected brand name), d2 (corrected type of the device), d4 (added expiration date & updated primary unique device identifier), h2 (follow-up due to correction and additional information), h4 (device manufacture date).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 3331, 4210, 4307).The returned sample was visually inspected upon receipt, no anomalies such as breakage.Additionally, blood or plasma was found adhered to the gas-out side.The affected sample was leak tested.It was incorporated into a circuit with tubing, and a colored saline was circulated through it, and leakage was found at the gas-in side, during the test.The visual inspection of the leakage point was revealed that the leakage was from the innermost layer of the fiber at the gas-in side.A thin resin was then inserted as a mark into the leaking fiber, and the sample was disassembled for further visual inspection.One fiber thread was found to have had been collapsed.The collapsed thread was removed and colored water flowed in it, and leakage was confirmed at the collapsed point.The cause of the leakage was through that one thread of fiber inside the oxygenator was collapsed, which created a pathway and led to leakage form the blood channel side to the gas channel side through the interior of the fiber.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key19391911
Report Number1124841-2024-00066
Device Sequence Number7799426
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813(17)260228(10)3D27
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot Number3D27
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2024
Supplement Date Received by Manufacturer06/19/2024
07/12/2024
09/25/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/12/2024
08/05/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown